MAUDE Adverse Event Report: ABBOTT VASCULAR DRAGONFLY¿ OPTIS¿ IMAGING CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER

ABBOTT VASCULAR DRAGONFLY¿ OPTIS¿ IMAGING CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER
Catalog Number C408645
Medical Device Problem Codes No Display/Image (1183); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the dragonfly optis catheter did not display an image during the procedure.Therefore, the catheter was removed and a replacement device was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.The device return analysis revealed that the window tube material was stretched distal to the lens marker band for approximately 8 inches.The tip along with the sheath marker band was separated.No additional information was provided.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Visual analysis and additional testing were performed on the returned device.The imaging issue was unable to be confirmed due to the condition of the returned device (dried contrast within the sheath and catheter sheath damage) which prevented functional testing; however, the separation of the distal tip was able to be confirmed upon visual inspection.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.A query of the complaint handling database for the reported lot was performed and revealed there is no indication of a lot level quality product issue.The investigation was unable to determine a root cause for the reported imaging loss and tip separation.It is possible the reported loss of imaging was caused by either the patient anatomical condition(s) or a system issue; however, this could not be confirmed.The optical fiber of the catheter was confirmed to have remained intact.There was stretching in the window tube resulting in a separation of the distal tip of the catheter, which resulted in the distal edge of the guidewire exit notch being the most distal part of the returned device.The distal portion of the catheter separation was not returned and was most likely due to the use technique/angle of removal when the catheter was being removed from the guidewire once outside of the guide catheter.The separation would have likely occurred outside the patient or during post procedure handling/removal and was unrelated to the reported imaging issue.It should be noted that there were two successful pullbacks recorded on the returned device.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
DRAGONFLY¿ OPTIS¿ IMAGING CATHETER
Common Device Name
DIAGNOSTIC INTRAVASCULAR CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT MEDICAL REG#3009600098
4 robbins rd
westford MA 01886
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17898275
Report Number2024168-2023-11077
Device Sequence Number3366981
Product Code DQO
UDI-Device Identifier00183739000647
UDI-Public00183739000647
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K141769 
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2022
Device Catalogue NumberC408645
Device Lot Number7761886
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer12/06/2023
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown